MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 3
Catalog Number 816085100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false negative reactions of biotestcell 3 when used with the control reagent of a competitor.The customer stated that they see false negative reactions with cell 3 of biotestcell 3 in the manual tube test.The customer could not provide the specificity of the control reagent, but only the information that it is supposed to react positively with cell 3 of biotestcell 3.The customer described this issue as being "ongoing" but aside of the stated date of event we received no information on the additional dates of event.For this reason, only this one mdr is filed.The customer returned the allegedly defective biotestcell 3 sample for investigational testing and the also affected anti-human globulin, but not the control reagent of the competitor.At the time we received the material sent in by the customer the supposedly defective product biotestcell 3 was already expired.But within its shelf life our quality control laboratory had manually tested their retention sample of the supposedly defective lot of biotestcell 3 with different controls and samples, e.G.Anti-c, anti-fy(a) and anti-fy(b).All positive and negative reactions were correct.We did not observe any false negative reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Testing of the anti-human globulin provided by customer is still ongoing.
 
Event or Problem Description
The customer reported a false negative reaction of biotestcell 3 with the control reagent of a competitor.The customer stated that they see false negative reactions with cell 3 of biotestcell 3 in the manual tube test.The customer could not provide the specificity of the control reagent, but only the information that it is supposed to react positively with cell 3 of biotestcell 3.The customer returned the complaint sample biotestcell 3 for investigational testing and also the affected anti-human globulin, but not the control reagent of the competitor.At the time we received the customer's material the supposedly defective product biotestcell 3 was already expired.But within its shelf life our quality control laboratory had manually tested their retention sample of the supposedly defective biotestcell 3 lot with different controls and samples, e.G.Anti-c, anti-fy(a) and anti-fy(b).All positive and negative reactions were correct.We did not observe any false negative reaction.Additionally the rh phenotype and the k (kel1), s (mns3) and s (mns4) antigens of cell #3 were confirmed.Our quality control laboratory also tested the anti-human globulin (ahg) anti-igg provided by the customer.The potency testing was done in parallel with the retention sample and a reference lot.All three ahg reagents showed comparable results in potency.The section limitation of the instruction for use contains the following note: "negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red cell antibodies." testing by our quality control laboratory confirmed that the allegedly defective lot of biotestcell 3 functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.We did not receive any further complaints related to this issue.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 3
Common Device Name
BIOTESTCELL 3
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key9980795
Report Number9610824-2020-00018
Device Sequence Number19002466
Product Code QHT
UDI-Device Identifier07611969952687
UDI-Public(01)07611969952687(17)200406(10)8007021-00
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2020
Device Catalogue Number816085100
Device Lot Number8007021-00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date04/21/2020
Supplement Report FDA Received Date05/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AHG, LOT 8846130-03; AHG, LOT 8846130-03; MLB, LOT 8907200-00; MLB, LOT 8907200-00